Toxicities Associated With Lenalidomide for Multiple Myeloma

August 14, 2015
Philip McCarthy, MD

Philip McCarthy, MD, professor of oncology, director, Blood and Marrow Transplant Center, Department of Medicine, Roswell Park Cancer Institute, discusses the toxicities associated with lenalidomide for multiple myeloma in the CALGB 100104 study.

Major toxicities included neutropenia and trombocitopenia, which were mostly controllable by stopping the drug and restarting at a lower dose, said McCarthy. Some patients had to be taken off the drug, even at the lowest dose of 5mg for 3 weeks on 1 week off. McCarthy and his team saw an increase in secondary malignancies as well.

Philip McCarthy, MD, professor of oncology, director, Blood and Marrow Transplant Center, Department of Medicine, Roswell Park Cancer Institute, discusses the toxicities associated with lenalidomide for multiple myeloma in the CALGB 100104 study.